JournalsjncgVol. 2 , No. 4DOI 10.4171/jncg/27

Geometric cycles, index theory and twisted K-homology

  • Bai-Ling Wang

    Mathematical Sciences Institute, Canberra, Australia
Geometric cycles, index theory and twisted K-homology cover

Abstract

We study twisted Spinc-manifolds over a paracompact Hausdorff space X with a twisting α : X → K(ℤ, 3). We introduce the topological index and the analytical index on the bordism group of α-twisted Spinc-manifolds over (X, α), taking values in topological twisted K-homology and analytical twisted K-homology respectively. The main result of this article is to establish the equality between the topological index and the analytical index for closed smooth manifolds. We also define a notion of geometric twisted K-homology, whose cycles are geometric cycles of (X, α) analogous to Baum–Douglas's geometric cycles. As an application of our twisted index theorem, we discuss the twisted longitudinal index theorem for a foliated manifold (X, F) with a twisting α : X → K(ℤ, 3), which generalizes the Connes–Skandalis index theorem for foliations and the Atiyah–Singer families index theorem to twisted cases.